Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 2, NWS Lubbock, TX

January 22, 2019Bailey County, Castro County, Parmer County, Texas

NWS Lubbock, TX issued this wind advisory at Jan 22, 2019, 2:55 AM CST for Bailey County, Castro County, Parmer County, Texas. It took effect at Jan 22, 2019, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2019, 2:55 AM CST (08:55 UTC)
In effect from
Jan 22, 2019, 11:00 AM CST
Expired
Jan 22, 2019, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 95 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3371 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WWUS74 KLUB 220855
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
255 AM CST Tue Jan 22 2019

TXZ021-022-027-221700-
/O.NEW.KLUB.WI.Y.0002.190122T1700Z-190123T0000Z/
Parmer-Castro-Bailey-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
and Muleshoe
255 AM CST Tue Jan 22 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from 11 AM this morning to 6 PM CST
this evening. 

* TIMING...Strong winds will increase late this morning behind a
  cold front and persist until late afternoon.

* WINDS...North at 30 to 35 mph with gusts to 50 mph.

* IMPACTS...Areas of blowing dust will reduce visibilities at
  times, especially downwind of open fields and construction
  zones. Unsecured lightweight objects will be blown around.
  Motorists will experience strong crosswinds at times on east-
  west oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
1 follow-up statement
526 
WWUS74 KLUB 230002
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
602 PM CST Tue Jan 22 2019


TXZ021-022-027-230115-
/O.EXP.KLUB.WI.Y.0002.000000T0000Z-190123T0000Z/
Parmer-Castro-Bailey-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
and Muleshoe
602 PM CST Tue Jan 22 2019

...WIND ADVISORY HAS EXPIRED...

Winds have dropped to below criteria and the advisory has been 
allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 21, 10:25 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jan 21, 10:25 PM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1025 PM CST Mon Jan 21 2019

.AVIATION...
Wind speeds to remain elevated through Tuesday, first from the
south to southwest then to the north behind a cold front that will
move through the forecast area mid-morning. VFR conditions likely,
although a small chance of MVFR ceilings post-frontal enviornment
Tuesday afternoon.

&&

.PREV DISCUSSION... /issued 302 PM CST Mon Jan 21 2019/

DISCUSSION...
A deep upper level trough continues to push southeastward across the
southwestern CONUS. A surface low centered across southwestern KS/OK
Panhandle ahead of the upper trough will keep winds on the breezy
side out of the west to southwest today and tonight. The upper
trough will push east of the 4 Corners tomorrow morning/afternoon
bringing with it a cold front. Currently to cold front looks to push
through the FA between 12z and 16z bringing with it breezy northerly
winds and much cooler temperatures. Highs tomorrow will only get
into the mid/upper 50s at best with many areas seeing highs in the
40s. Winds will decrease through the night tomorrow night with
mostly quiet weather following through the rest of the week. Upper
level flow will remain mostly northwesterly which, along with
several weaker cold fronts, will keep cooler air in place.

FIRE WEATHER...
Fire weather conditions will remain elevated over
much of the caprock and extreme southwestern Texas Panhandle this
afternoon into the early evening as winds remain out of the west to
southwest around 20 to 25 mph with min RH values in the low to mid
teens. Fire weather conditions may become briefly elevated late
tomorrow afternoon as northerly surface winds increase to 25 to 30
mph behind the front.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

07
Hazardous weather outlook, Jan 21, 6:18 PM CST, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
618 PM CST Mon Jan 21 2019

TXZ021>044-221230-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
618 PM CST Mon Jan 21 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.